Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 53, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Dec 18, 2011, 4:23 AM PST. It took effect at Dec 18, 2011, 10:00 PM PST. It was in force for 53 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 4:23 AM PST (12:23 UTC)
- In effect from
- Dec 18, 2011, 10:00 PM PST
- Expired
- Dec 21, 2011, 3:13 AM PST
- In force
- 53 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Dec 18, 2:51 AM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 18, 2:51 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
251 AM PST SUN DEC 18 2011
.DISCUSSION...WEAK COLD FRONT WASHES OUT OVER THE WEST SIDE ON THE
RIGHT ENTRANCE REGION OF A 80KT JET...THE CORE OF WHICH IS WELL TO
THE NORTHEAST OF THE REGION. WITH VERY LITTLE IN THE WAY OF LOWER
LEVEL MOISTURE IN THE PRECEDENT OFFSHORE FLOW VERY LITTLE IS
EXPECTED IN THE WAY OF PRECIPITATION. ONLY LIGHT MIXING IS EXPECTED
WITH THIS SYSTEM AS WELL...AND THE REGION WILL RETURN TO A
STAGNANT PATTERN AGAIN BY MONDAY MORNING AS UPPER LEVEL RIDGE
BUILD AGAIN QUICKLY OVER THE PAC NW. THIS WILL COMBINE WITH A
THERMAL TROUGH ALONG THE SOUTHERN COAST TO RETURN OFFSHORE FLOW
ACROSS THE REGION...A STAGNANT FOGGY PATTERN TO THE WEST SIDE
VALLEYS...AND STRONG NORTHERLY WINDS IN THE COASTAL WATERS SOUTH
OF CAPE BLANCO. THIS PATTERN REMAINS THROUGH TUESDAY WITH THE NEXT
BRIEF INTERRUPTION IN THE STAGNANT PATTERN MOVING THROUGH TUESDAY
NIGHT. THIS FRONT WILL HAVE A LITTLE MORE "UMPHH" TO IT AS THE
CORE OF A 90 KT JET MOVES OVER THE REGION...BUT AGAIN THERE IS
VERY LITTLE IN THE WAY OF PRECEDENT MOISTURE FEEDING AHEAD OF THE
FRONT. THE NOCTURNAL TIMING OF THIS SYSTEM WILL MERIT SCRUTINY AS
WE NEAR THE TIME FRAME AS A SLIGHTLY LATER TIMING OF THE SYSTEM
MAY BE ENOUGH TO HAVE A COLD AIR MASS IN THE VALLEYS TO MAKE LIGHT
PRECIPITATION FALL INTO A BELOW FREEZING POOL OF AIR. WITH THE
VERY COLD TEMPERATURES IN SOME WEST SIDE VALLEY SOIL TEMPS MAY
ALSO BE COLD ENOUGH AS WELL.
&&
.AVIATION... A WEAK COLD FRONT MOVING THROUGH THE REGION THIS
MORNING WILL MIX WEST SIDE VALLEYS OUT EARLIER TODAY THAN
YESTERDAY. HOWEVER...SUBSIDENCE AND A QUICK RETURN OF OFFSHORE
FLOW WILL BRING A REPEAT OF THE PATTERN OF THE PAST SEVERAL DAYS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR ORZ021.
FROST ADVISORY FROM 10 PM THIS EVENING TO 9 AM PST MONDAY FOR
ORZ021.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST MONDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
FOR PZZ350.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10 PM
PST MONDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST MONDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR PZZ376.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ376.
99/99/99Hazardous weather outlook, Dec 17, 3:20 PM PST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 320 PM PST SAT DEC 17 2011 ORZ021-181600- SOUTH CENTRAL OREGON COAST- 320 PM PST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY HAS BEEN ISSUED EFFECTIVE FROM 10 PM THIS EVENING UNTIL 8 AM PST SUNDAY. PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:14 AM PST | Frost Advisory | MFR | Coos, Curry, Douglas | 31 hr |
| Dec 18, 4:23 AM PST | Gale Warning | MFR | 47 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.